With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I am switching back to the Vivelle patches today, from the Femring. I took them when my Femring ran out early in December, for 1 month, and my body reacts a LOT better to them than the Femring.
That said, the reason I am posting this is because the only problem I had with the Vivelle is placement. I know it said to alternate sides with each patch, I think *anywhere* between your waist and upper thighs? I can't remember. The only place I ever put them were on my belly below my navel, and around my bikini line. Some places on my belly didn't seem to stick as well as others. Are there other places that are safe to try as well?
Hi You can also use the sides of your hips and your backside.... I prefer to put them on the rear because the skin is less sensitive there and less prone to that 'swelly belly' effect that makes the patches wrinkle when I put them in front.
One thing to be aware of, though, if you decide to put it on the backside, is that you can get up to around 20% more estrogen from the patch putting it there, so alternating front to back isn't a good idea (can give you fluctuations).
When I was using the Climara patch I put them on my backside, alternating sides each week. I now use a duragesic patch for some ongoing pain issues and I put them on my lower hip area, alternating sides.
Good luck on the Vivelle Dot. Let us know how you're doing.
I alternate on the sides of the hips. I was having an awful time with the Climara patch sticking but this Vivelle dot is much better. I even put my new patch on Saturday morning and Saturday evening took a long, hot, relaxing bath and no problems with the patch!
Tanning beds and HRT do not mix.... not because of the 'rays' hitting the patch directly, but because using estrogen makes your skin much more sensitive. Here's a link to a prior thread about tanning beds and HRT:
I'm glad I mentioned it. Unfortunately I have barely any color. I guess I'll stick with Neutrogena or some other tanless mousse stuff. I had just asked my dh for a package to the local salon for my Valentine's day gift this year...guess I better call and tell him NOT to get that.
My coworkers call me pastee, fishbelly white, you name it! So, the thought of getting into a swimsuit to do water aerobics is a little unnerving.
I didn't seem to have any trouble with the tanning beds while I was on Estratest FS last year, wonder why? And, is it Estrogen and sunlight in general, or just tanning beds?
It's estrogen and UV exposure of any kind... and you might not have had a problem with Estratest because the estrogens in Estratest, which resemble our own estrone, are relatively much weaker than those in the patches or oral Estrace (estradiol).
Sorry about that, but you will be much healthier with the sunless type of tan, and they are so good nowadays that no one has to know the difference!